Elastic knots in Euclidean 3-space
Heiko Von Der Mosel
Mathematisches Institut, Universität Bonn, Beringstraβe 4, 53115 Bonn, Germany
Abstract
This paper deals with the problem of minimizing the curvature functional on isotopy classes of closed knotted curves in . We show existence of minimizers under a given topological knot type and develop a regularity theory by analyzing different touching situations.
Résumé
Dans cet article nous minimisons la fonctionnelle de courbure dans des classes d’isotopie des courbes fermées et nouées. L’existence des courbes minimales étant donné un type de nœud topologique est démontrée et une théorie sur la régularité est développée par l’analyse de situations de touchage différentes.
Cite this article
Heiko Von Der Mosel, Elastic knots in Euclidean 3-space. Ann. Inst. H. Poincaré Anal. Non Linéaire 16 (1999), no. 2, pp. 137–166
DOI 10.1016/S0294-1449(99)80010-9